Medication and Alcohol
Apr 10, 2012
I have been on Truvada and Raltegravir combination for over a year now, which I tolerate very well and would confidently say I don't have a negative side effects from this combination. I am a social drinker and don't drink too excess regularly, there have been a few occaisions where I would say my tolerance to alcohol has reduced, and I think that I may have even blacked out on occasion. This isn't normal for me, is this possibly linked to my medication and its interaction with alcohol?
Thank you for your time.
Response from Dr. Young
Hi and thanks for posting.
It's good to hear that you're tolerating your HIV regimen well. While I haven't heard of any specific problems with alcohol tolerance with Truvada/Isentress (raltegravir), given that the later is metabolized by the liver, it wouldn't surprise me to hear that your alcohol tolerance is somewhat decreased. This is certainly the case for people taking certain protease inhibitors (which are also metabolized via the liver).
Either way, it would seem to be prudent to moderate your alcohol intake and monitor (in light of the fact that you may have blacked out).
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.